Sign inSubmit
computersciencejournal.org is not ours. This journal is published only at thescipub.com/jcs. Report a suspicious emailcomputersciencejournal.org is not ours · Report
ArticleMetrics
Research Article · Open access · Published 8 August 2024

p ≠ np: The Set of Deterministic Problems that are Solvable in Polynomial Time is Unequal to the Set of Non-Deterministic Problems that are Solvable in Polynomial Time

Andres Boldori1

Journal of Computer Science, Volume 20, Issue 10, pp. 1263–1269 · doi.org/10.3844/jcssp.2024.1263.1269

7,106 accesses3,153 downloads0 citations (Crossref)Metrics
Cite Check for updates

Abstract

This study constructs a solution to the “p vs. np” problem using complexity theory. We show through counterexamples that p ≠ np and formalize the two sets using stochastic, probabilistic and non-deterministic modeling. While the well-known sets “pspace” and “npspace”, analyzing the storage of a device, can be claimed to be equal, p and np differ and are exclusively defined through the elapsed time of their algorithms. Indeed, calculations including the probabilistic family of discrete uniform distributions prove the well-known inequality p ≠ np. In this study, using complexity and probability theory, we give some examples that fit into the new theory: There are problems that can be solved by non-deterministic Turing machines and which are in np (they are non-deterministic and just of polynomial time growth), but they are not in p itself (since they are not, deterministic and just of polynomial time growth)

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 4.0 International Licence (CC BY 4.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Boldori, A. (2024). p ≠ np: The Set of Deterministic Problems that are Solvable in Polynomial Time is Unequal to the Set of Non-Deterministic Problems that are Solvable in Polynomial Time. Journal of Computer Science, 20(10), 1263–1269. https://doi.org/10.3844/jcssp.2024.1263.1269

Licence
CC BY 4.0
Issue
Volume 20, Issue 10
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
p ≠ np: The Set of Deterministic Problems that are Solvable in Polynomial Time is Unequal to the Set of Non-Deterministic Problems that are Solvable in Polynomial TimeJournal of Computer Science · Volume 20, Issue 10 · pp. 1263–1269 · CC BY 4.0Download